News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Asthma

Question: Why the weight gain when taking Adavir?


 nestep38 - Sun Dec 19, 2004 5:57 pm

I started taking advair a few months ago, maybe 4/5 months ago. Anyways, I noticed a fast increase in weight. Can anybody tell me whats happening and what I can do to stop it or maybe slow the process down. I work at a nursing home so I'm on my feet non stop for 8 hrs. I bike ride at least 3 times a week, yet I'm still gaining weight. I am suppose to take the advair twice a day but about a week ago I cut it down to once a day. a few people have told me that it's normal to gain weight when taking this medicine. I can deal with alittle weight but I have went from 157 to 172 in a few months. Any advise would be great! Thank you
 Theresa Jones, RN - Mon Dec 20, 2004 7:38 am

User avatar Hi nestep38,
Advair contains a corticosteroid. Some of the possible side effects of corticosteroid use are weight gain, fluid retention, and a ravenous appetite. However, keep in mind the benefits can significantly outweigh their side effects but you may want to discuss any other options with your family physician.
Sincerely,
Rntdj
 BW - Mon Apr 11, 2005 4:49 pm

I had been given steroids in the hospitol with an IV and given them to take home as a packet of pills. I gined alot of weight and I won't touch those things anymore. I need to know since I don't touch them why the weight is still on and what I can do to get rid of it

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here